Format

Send to

Choose Destination
See comment in PubMed Commons below
Ophthal Plast Reconstr Surg. 2012 May-Jun;28(3):e74-6. doi: 10.1097/IOP.0b013e31822dddc6.

Neurotrophic corneal ulcer after retrobulbar injection of chlorpromazine.

Author information

1
Indiana University Department of Ophthalmology, Indianapolis, Indiana, USA.

Abstract

An 80-year-old woman with a painful, poorly seeing right eye underwent retrobulbar chlorpromazine injection for pain control. After the injection, the patient's symptoms improved; however, a neurotrophic ulcer developed within 2 weeks after the procedure. It is postulated that chlorpromazine may lead to sensory denervation to the cornea with the subsequent development of neurotrophic keratopathy, as observed in this case. Awareness of this potential adverse effect is important for proper patient safety, education, and postinjection management.

PMID:
22082589
DOI:
10.1097/IOP.0b013e31822dddc6
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center